MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM MC SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM MC SCREW SYSTEM; SCREWDRIVER
Model Number 59-SP-0601
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other serious (important medical events) - this is being reported as a serious injury (retained foreign object) due to the fractured tip of the driver being left in the head of the polyaxial screw implanted in the patient.It is important to note that once the rod implant is seated and locked into the tulip of the polyaxial screw, the fractured tip is prevented from dislodging as long as the rod remains firmly locked in place.Initial reporter occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2023, utilizing the reform mc pedicle screw system.While attempting to adjust a screw, the tip of the adjustable driver (59-sp-0601) broke.The broken tip piece was left in the head of the screw implanted in the patient.The procedure was completed utilizing other instrumentation, readily available in the set.There was no delay to the procedure.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver is fractured.The fracture plane is perpendicular to the driver's longitudinal axis.This failure mode is indicative of a torsional overload failure but crack initiation from a prior high loading condition can not be ruled out as being a contributing factor to this failure.Review of device history records found (b)(4) pieces of lot 00792up released for distribution on 6/16/2020 with no deviation or anomalies.Two-year complaint history review did not identify a trend for reports of this nature for this part number.No corrective actions are recommended at this time.
 
Event or Problem Description

Brand Name
REFORM MC SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key16336882
Report Number3005739886-2023-00005
Device Sequence Number6431353
Product Code HXX
UDI-Device Identifier00840019927987
UDI-Public00840019927987
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59-SP-0601
Device Catalogue Number59-SP-0601
Device Lot Number00792UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer01/16/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown